# SDR DXTA2011031004502

- Difficulty date: March 10, 2011
- Submitted: January 30, 2012
- Operation: Air carrier
- Aircraft: N588QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605721
- Aircraft time: 3,141 hours, 2,401 cycles
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Drain
- Condition: Obstructed
- Location: Tail Cone
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON CLIMB OUT, PASSING FL 220, RUDDER EFFECTIVENESS LOST.  RUDDER FELT FROZEN.  FREEZING LEVEL FL160. ON DESCENT REGAINED RUDDER EFFECTIVENESS AT FL140, JUST BELOW FREEZING LEVEL.  RUDDER WAS NORMAL FOR APPROACH AND LANDING.  REMOVED ACCESS PANEL AND FOUND ICE.  FOUND DRAIN HOLES IN TAIL CONE CLOGGED, CLEANED TAIL CONE AREA OF DEBRIS AND UNCLOGGED DRAINS. INSPECTION OF RUDDER AND AUTOPILOT SYS SHOWS NO DEFECTS. OPS CHECK OF AUTOPILOT SYS GOOD AT THIS TIME.  REF MM 22-13-00, OPS CHECK OF RUDDER AND TRAVEL CHECKED GOOD. OPS CHECK OF RUDDER BRAS AND HEATER GOOD AT THIS TIME. REF MM 27-20-05 AND 27-20-00 AND 27-20-02.
